Q. I started Deviry after negative pregnancy test. When can I expect my period?

Answered by
Dr. Keeranmayee Mishra
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on May 13, 2020

Hi doctor,

I am 26 years old and trying to conceive. I ovulated on 16th April and noticed spotting on 17th and 18th April. My period was due on 30th April and I am currently 8 days late. My pregnancy test is negative and I was prescribed Deviry. I am on my first day of Deviry, when can I expect my period and will I ovulate in this cycle?

Dr. Keeranmayee Mishra

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

I understand your concern. You are absolutely correct that stoppage of pill causes mid-cycle spotting. Why are you taking birth control if you are trying to conceive?

Now coming to your question.

The dose of Deviry (Medroxyprogesterone) is 10 mg, twice a day for five days. You only need to take 10 tablets and your period will start about two to seven days after taking the last tablet. It varies from person to person.

Deviry will not interfere with ovulation and since you get regular cycles you can expect to ovulate any time between 12 to 16th day.

I am sharing a little extra detail that will help you. Ovulation symptoms that can help you plan intercourse during those fertile days are cervical mucus changes, heightened sense of smell, breast soreness or tenderness, mild pelvic, or lower abdominal pain, light spotting or discharge, libido changes, and changes in the cervix.

You should have intercourse on every alternate day from 10 th to 20 th day of your cycle to increase your chances of conception.

I hope this helps.


Was this answer helpful?

 | 

Thank you doctor,

We recently decided to try for a baby which is why I stopped the pill. I am on day 3 of Deviry and I have started bleeding after intercourse. Is it my period? Should I stop Deviry?

Dr. Keeranmayee Mishra

Obstetrics And Gynaecology
#

Hello,

Welcome back to icliniq.com.

Complete the course of Deviry. Is bleeding like normal cycle bleeding or less? You have not mentioned that. Taking Deviry for five days will not interfere with your wish to get pregnant.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Since taking birth control shot, I have brown discharge. Will it ever go away?

Query: Hello doctor,I started Depo three months ago because the pill was leading to yeast infections. But every day since taking the shot birth control, I have had a brown discharge that feels like is causing another yeast infection. Will the discharge ever go away? What should I do?  Read Full »

Had Deviry and Krimson without knowing that I am pregnant. What to do?

Query: Hi doctor, I missed my periods for the last four months. So, I had Deviry 10 mg two tablets a day for five days, but I did not get periods. Then, I started taking Krimson 35 for 21 days. Still, I did not get periods. Then I had a pregnancy test and unfortunately, it turned to be positive. Now, I am ...  Read Full »

Does stress affect my menstrual bleeding?

Query: Hello doctor, I consulted with you the last time whether I can be pregnant as I had sex with my partner on the eighth day of my period and we used condoms as protection. You told that I would not get pregnant. Today I am on the fifth day of my period. On the first two days, the bleeding was no...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.